Hail, Marshall
- When
- June 25, 5:25 AM CST
- Where
- Marshall County, 5 mi S of Waterville
- Measured
- 0.88 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 39.633, -96.750
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 25, 2:55 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 355 AM CDT SUN JUN 25 2006 .DISCUSSION... MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES TODAY...THEN TEMPERATURES ON INTO EARLY THIS WEEK. LATEST WATER VAPOR IMAGERY SHOWING STRONG SHORTWAVE MOVING SOUTHEAST AROUND THE BACKSIDE OF DEEPENING UPPER TROUGH OVER THE UPPER MS VALLEY. INITIAL WAVE OVER EASTERN SD HAS BEEN RESPONSIBLE FOR CONVECTION NOW WEAKENING NEAR OMA WITH ANOTHER VORT LOBE FURTHER TO THE NORTHWEST POISED TO PIVOT SOUTHEAST ACROSS EASTERN KS/MO THROUGH THIS AFTERNOON. AT THE SAME TIME PROFILER DATA THROUGH 850MB AND SFC ANALYSIS SHOWING REINFORCING FRONT WITH DRIER AIR MOVING SOUTHWARD THROUGH EAST CENTRAL NEBRASKA. MODELS ARE SIMILAR IN POOLING MOISTURE ALONG AND AHEAD THIS BOUNDARY NEAR THE NEBRASKA BORDER BY 12Z THEN ACROSS THE CWA TODAY AND INTO SOUTHEAST KS BY 00Z. ALTHOUGH SOME MID AND HIGH CLOUDS WILL BE EVIDENT THIS MORNING...SOME SUNSHINE WILL ALLOW TEMPS TO RISE TO THE UPPER 70S OR NEAR 80 BY EARLY AFTERNOON. WITH HIGHS IN THE LOWER 80S AND STEEPENING LAPSE RATES...CONVECTION SHOULD DEVELOP ALONG AND AHEAD OF THE FRONT BY MIDDAY ON AT LEAST A SCATTERED BASIS AND MAY THEN INCREASE SOUTHWARD WITH THE FRONT THROUGH THE REMAINDER OF THE AFTERNOON...EXITING THE SOUTHERN CWA BY MID/LATE AFTERNOON. WILL GO WITH ISOLATED ACROSS THE NORTHERN CWA WITH INCREASING CHC POPS SOUTHWARD. WITH INCREASING SHEAR AND MLCAPES OF 1000-1500 J/KG...SHOULD SEE AT LEAST A LARGE HAIL AND POSSIBLY STRONG WIND THREAT WITH SOME OF THE STRONGER STORMS PRIMARILY NEAR AND SOUTH OF I-70. MUCH DRIER AIR WILL BECOME BETTER ESTABLISHED ACROSS THE CWA TONIGHT INTO MONDAY. HAVE LOWERED DEWPOINTS SLIGHTLY AND KEPT FCST DRY THROUGH TUESDAY. SOME CONCERN FOR WRAPAROUND MOISTURE FIELD AND SLIGHT CHANCE FOR PRECIP NOT FAR TO THE EAST OF THE CWA ON MONDAY...BUT WILL KEEP IT DRY FOR NOW. MODELS A LITTLE MORE CONSISTENT NOW WITH ANOTHER SHORTWAVE AND ASSOCIATED FRONT DROPPING SOUTHEAST ACROSS THE CWA TUESDAY NIGHT AND HAVE ADDED A SLIGHT CHANCE TO THE FAR NORTHERN CWA. WILL KEEP A CHANCE GOING AS WELL FOR WEDNESDAY NIGHT AS WELL WITH ANOTHER WEAK REINFORCING FRONT. THIS PATTERN WILL KEEP HIGHS FROM REBOUNDING MUCH BEYOND THE LOW TO MIDDLE 80S THROUGH THE WEEK. LITTLE OR NO CHANGE MADE TO FCST BEYOND TUESDAY NIGHT. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 517 AM CDT SUN JUN 25 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-261030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 517 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TODAY. LARGE HAIL AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE TO THE NORTH OF INTERSTATE 70 TUESDAY NIGHT...THEN ACROSS THE ENTIRE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS THE AREA TODAY.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 558 AM CDT SUN JUN 25 2006 KSZ009-010-251200- WASHINGTON-MARSHALL- INCLUDING THE CITY OF...MARYSVILLE 558 AM CDT SUN JUN 25 2006 THROUGH 700 AM...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING AND HEAVY RAIN WILL MOVE SOUTHEAST AROUND 25 MPH ACROSS EASTERN WASHINGTON AND WESTERN MARSHALL COUNTIES IN NORTHEAST KANSAS. PENNY SIZE HAIL AND WIND GUSTS OF AROUND 40 MPH ARE POSSIBLE. AREAS AFFECTED INCLUDE HOLLENBERG...HANOVER...WASHINGTON AND HERKIMER.
The Topeka radar (KTWX), 84 km away, was scanning. The volume nearest the first event began at 11:27 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514829, 5514828.